MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 5MAX ACE 68 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 5MAX ACE 68 REPERFUSION CATHETER; NRY
Catalog Number 5MAXACE068
Medical Device Problem Codes Fracture (1260); Difficult to Advance (2920); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned ace68 confirmed a fracture on the distal end.If the device is advanced against resistance, damage such as a kink and subsequent fracture may occur.Evaluation also revealed that the distal tip was shaped.The distal tip shaping during the procedure and the reported patient¿s tortuous anatomy may have contributed to resistance during use.Further evaluation revealed kinks and ovalizations on the device.This damage was likely incidental to the reported complaint and the root cause could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right internal carotid artery (ica) and the right m1 segment of the middle cerebral artery (mca) using a penumbra system ace 68 reperfusion catheter (ace68), a non-penumbra sheath, and a guidewire.It should be noted that the patient''s anatomy was tortuous.During the procedure, the physician steam shaped the distal end of the ace68.Next, while advancing the ace68 through the sheath, the physician experienced resistance and after partially advancing the ace68 out of the distal end of the sheath, the ace68 would not advance further.Therefore, the physician decided to remove the ace68.Upon removal, the physician noticed that the ace68 was fractured at the distal end and connected by a wire.Therefore, the ace68 was no longer used in the procedure.The procedure was completed using a new ace68 and the same sheath.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM 5MAX ACE 68 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17144595
Report Number3005168196-2023-00280
Device Sequence Number5744465
Product Code NRY
UDI-Device Identifier00814548016535
UDI-Public814548016535
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K161640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/16/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2024
Device Catalogue Number5MAXACE068
Device Lot NumberH11509
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2023
Initial Report FDA Received Date06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005